Alert archive / Florida / Frost Advisories in 2012

Frost Advisory 2, NWS Tampa Bay, FL

January 15, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this frost advisory at Jan 15, 2012, 3:11 PM EST for Sumter County, Florida. It took effect at Jan 16, 2012, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2012, 3:11 PM EST (20:11 UTC)
In effect from
Jan 16, 2012, 2:00 AM EST
Expired
Jan 16, 2012, 8:00 AM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS72 KTBW 152011
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
311 PM EST SUN JAN 15 2012

...ONE MORE COLD NIGHT ACROSS THE NATURE COAST...

.MOSTLY CLEAR SKIES COMBINED WITH LIGHT WINDS WILL ALLOW
TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING ACROSS THE NATURE
COAST WITH WIDESPREAD FROST LIKELY.

FLZ039-161300-
/O.NEW.KTBW.FZ.W.0007.120116T0700Z-120116T1300Z/
LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND
311 PM EST SUN JAN 15 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
EST MONDAY. 

* TEMPERATURE...BELOW FREEZING FOR 2 TO 4 HOURS LATE TONIGHT WITH
  LOWS AROUND 30.

* IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION
  THAT IS NOT PROPERLY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ042-043-048-161300-
/O.NEW.KTBW.FR.Y.0002.120116T0700Z-120116T1300Z/
CITRUS-SUMTER-HERNANDO-
INCLUDING THE CITIES OF...CRYSTAL RIVER...INVERNESS...BUSHNELL...
THE VILLAGES...BROOKSVILLE...SPRING HILL
311 PM EST SUN JAN 15 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
EST MONDAY. 

* TEMPERATURE...LOWS 32 TO 36 WITH WIDESPREAD FROST.

* IMPACTS...WIDESPREAD FROST CAN KILL SENSITIVE VEGETATION THAT
  IS NOT PROPERLY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS POSSIBLE.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 15, 2:02 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 15, 2:02 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
202 PM EST SUN JAN 15 2012

.SHORT TERM (TONIGHT-TUESDAY)...
MID/UPPER LEVEL TROUGH ALONG U.S. EAST COAST WILL MOVE EAST OUT
INTO THE ATLANTIC TONIGHT AND MONDAY AS THE NEXT TROUGH MOVES INTO
THE WESTERN AND CENTRAL STATES BY TUESDAY. AT THE SURFACE...HIGH
PRESSURE OVER THE REGION WILL MOVE EAST OUT INTO THE ATLANTIC...
BUT CONTINUE TO RIDGE SOUTHWESTWARD ACROSS THE FLORIDA PENINSULA
THROUGH TUESDAY. LOW LEVEL WINDS WILL VEER AROUND TO THE EAST BY
MONDAY AND THEN TO A MORE SOUTHERLY DIRECTION BY TUESDAY WITH A
GRADUAL RETURN IN MOISTURE. OVERALL THE FAIR DRY WEATHER WILL
CONTINUE WITH TEMPERATURES CONTINUING TO MODERATE. TONIGHT WE WILL
SEE SOME MORE LOWS AROUND OR JUST BELOW FREEZING ACROSS MAINLY
PORTIONS OF LEVY AND CITRUS AND WITH THE POTENTIAL FOR TWO HOURS
OF THIS WILL ISSUE FREEZE WARNING FOR LEVY COUNTY. ACROSS
CITRUS...HERNANDO AND WESTERN AND CENTRAL PORTIONS OF SUMTER
POTENTIAL FOR A DECENT FROST EXIST AND WILL ISSUE A FROST ADVISORY
FOR THESE COUNTIES. OTHERWISE...SOME MID TO UPPER 30S WILL EXTEND
SOUTH ACROSS INLAND PORTIONS OF CENTRAL FLORIDA WITH THE
POSSIBILITY OF SOME PATCHY FROST IN THE NORMALLY COLDER LOCATIONS.
TEMPERATURES WILL REBOUND QUICKLY MONDAY MORNING WITH HIGHS NEAR
NORMAL IN THE LOWER TO MID 70S. LOWS MONDAY NIGHT SHOULD ALSO BE
CLOSE TO NORMAL IN THE MID 40S TO MID 50S AND DAYTIME HIGHS ON
TUESDAY A FEW DEGREES ABOVE NORMAL IN THE MID TO UPPER 70S.

.LONG TERM (TUESDAY NIGHT-SATURDAY)...
MAIN CHALLENGE WILL BE THE TIMING OF THE WEAK COLD FRONT WHICH
WILL CROSS OUR AREA SOMEWHERE IN THE WEDNESDAY TO THURSDAY TIME
FRAME. THE GFS IS NOW 6 TO 12 HOURS FASTER THAN THE ECMWF...
BASICALLY BETWEEN ITS PREVIOUS SOLUTIONS. BOTH MODELS HAVE BEEN
PLUS/MINUS 12 OR MORE HOURS WITH THIS FRONT OVER THE PAST COUPLE
OF DAYS...SO ITS DIFFICULT TO KNOW FOR SURE WHERE THE TRUTH LIES.
BOTH MODELS HAVE TRENDED DRIER...SO WE MAY NOT SEE MUCH IN THE WAY
OF RAINFALL AT ALL. FOR THIS FORECAST...I STILL HELD RAIN CHANCES
TO JUST NORTH OF TAMPA BAY WEDNESDAY NIGHT AND MAINTAINED CHANCE
OF SHOWERS FOR MOST OF THE REGION ON WEDNESDAY. WITH THE GFS A
LITTLE FASTER NOW...DECIDED TO BLEND MODELS AND REMOVE RAIN
CHANCES FROM LEVY COUNTY FOR WEDNESDAY NIGHT AND DRY OUT ALL BUT
CHARLOTTE AND LEE COUNTIES FOR THURSDAY. MOST LIKELY EVEN OUR
SOUTHERN ZONES WILL CLEAR OUT BEFORE THURSDAY EVENING...WITH
MOSTLY SUNNY SKIES EXPECTED FOR FRIDAY AND SATURDAY. THE AIR WILL
NOT BE VERY COOL BEHIND THE FRONT...NOR WILL IT LAST VERY LONG.
THE GFS IS DEPICTING A LARGE MID-LEVEL RIDGE OF HIGH PRESSURE
BUILDING DIRECTLY OVER FLORIDA FOR THE WEEKEND. THE GFS 850MB
TEMPERATURES ARE ABOUT 2 DEGREES CELSIUS WARMER THAN IN THE ECMWF
TEMPERATURES. IF THE GFS WERE TO VERIFY...WE WOULD BE LOOKING AT
TEMPERATURES IN THE LOWER 80S FOR MUCH OF WEST CENTRAL AND
SOUTHWEST FLORIDA NEXT WEEKEND. THE MEX GUIDANCE IS A BIT LOWER
THAN THAT SINCE ITS TRENDING TOWARD CLIMATOLOGY...BUT WITH THE
ECMWF A LITTLE COOLER... DECIDED TO STAY AT OR JUST BELOW THE MEX
GUIDANCE AT THIS TIME. EITHER WAY...BOTH MODELS ARE POINTING
TOWARD A WARM AND DRY WEEKEND.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TO CONTINUE DURING THE NEXT 24 HOURS WITH
PASSING MID-UPPER LVL CLOUD DECKS THIS AFTERNOON.

&&

.MARINE...
WINDS WILL VEER AROUND TO THE NORTHEAST TONIGHT...EAST ON MONDAY
AND THEN SOUTHEAST TO SOUTH TUESDAY AS THE SURFACE HIGH MOVES OUT
INTO THE ATLANTIC OCEAN AND A COLD FRONT APPROACHES FROM THE WEST.
THIS FRONT IS FORECAST TO MOVE SLOWLY ACROSS THE REGION WEDNESDAY
AND WEDNESDAY NIGHT WITH NORTH TO NORTHEAST FLOW RETURNING BY
THURSDAY. WIND SPEEDS WILL INCREASE TONIGHT INTO EXERCISE CAUTION
RANGE TONIGHT OVER THE OFFSHORE WATERS...OTHERWISE WINDS ARE
EXPECTED TO REMAIN AROUND 15 KNOTS OR LESS FOR THE NEXT COUPLE OF
DAYS.

&&

.FIRE WEATHER...
NO HIGHLIGHTS AS LOW LEVEL MOISTURE WILL GRADUALLY INCREASE OVER
THE NEXT FEW DAYS WITH RELATIVE HUMIDITY VALUES EXPECTED TO REMAIN
ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  68  45  73  57 /   0   0   0   0
FMY  70  46  76  54 /   0   0   0   0
GIF  68  44  72  52 /   0   0   0   0
SRQ  66  44  74  53 /   0   0   0   0
BKV  67  33  73  47 /   0   0   0   0
SPG  67  51  71  58 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR LEE-SARASOTA.

     FROST ADVISORY FROM 2 AM TO 8 AM EST MONDAY FOR CITRUS-HERNANDO-
     SUMTER.

     FREEZE WARNING FROM 2 AM TO 8 AM EST MONDAY FOR LEVY.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM...63/JILLSON
AVIATION...22/REYNES
Hazardous weather outlook, Jan 15, 3:29 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
329 AM EST SUN JAN 15 2012

FLZ039-042-043-048>052-055>057-060>062-065-151500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
329 AM EST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

DRY AND COOL HIGH PRESSURE CONTINUES ACROSS THE AREA.

...COLD IMPACT...
THE CHIEFLAND AREA IN LEVY COUNTY WILL SEE AN HOUR OR TWO OF FREEZING
TEMPERATURES TONIGHT. EXPECT ONE MORE NIGHT OF PATCHY FROST ACROSS
INTERIOR AREAS FROM LEVY TO DESOTO AND HIGHLANDS COUNTIES. HIGH
CLOUDS STREAMING ACROSS AREA WILL PLAY A BIG ROLE IN WHICH AREAS
GET THE FROST TONIGHT.

...FIRE WEATHER IMPACT...
EXPECT 5 TO 8 HOURS OF HUMIDITY BELOW 35 PERCENT. A RED FLAG
WARNING HAS BEEN ISSUED FOR LEE AND SARASOTA COUNTIES BASED ON
LOW FUEL MOISTURE AND LONG DURATIONS OF LOW HUMIDITY. ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED FOR LEVY...PINELLAS...POLK
AND CHARLOTTE COUNTIES...BUT AREAS DO NOT MEET WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

NOAH

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 7:08 PM ESTRed Flag WarningTBW24 hr
Jan 15, 3:11 PM ESTFreeze WarningTBW17 hr

Nearby

Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.